Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Trouble sleeping - please help KaraS

Posted by Sad Panda on September 11, 2004, at 12:29:16

In reply to Re: Trouble sleeping - please help Sad Panda, posted by KaraS on September 10, 2004, at 16:49:32

> > > I don't know what to do about it. I'm either in a cycle where I can't do anything but sleep or else I can't sleep at all. (Actually I can sleep in the afternoon without a problem. It's at nighttime that I can't sleep at all. Is that cortisol related?) There's a bit of anxiety and some RLS involved.
> > >
> > > I have some Ambien and Sonata samples here but I'm afraid to try them. I don't want to become dependent as I once was on Ativan. After reading the Ambien abuse thread below, I'm even more scared. How is it that some people can take Ambien, Restoril or another benzo indefinitely without a problem and someone else ends up with a 90 pill a day habit?
> > >
> > > I've tried trazadone and Neurontin and they both made me feel quite sick. I still have the neurontin and may try it again in smaller dosage. I tried Benadryl again last night and it makes my heart race while making the rest of me groggy. It was a very strange and scary experience.
> > >
> > > 5-htp made me groggy the next day. Melatonin gets me to sleep but doesn't keep me there for long. I haven't tried Valerian yet. I've read different things about whether or not people develop tolerance to it as well.
> > >
> > > Lastly, there's the sedating tricyclics. Doxepin works well but I'm also quite groggy the next day. Maprotiline worked well with less grogginess but still some. On top of that they both made me fat. All I wanted to do was eat when I took them. I'm finally thin again and I want to stay that way, da-- it! Do I have to choose between being thin and exhausted or fat and sleeping at night??????
> > >
> > > Any suggestions would be greatly appreciated.
> > >
> > > Kara
> > >
> > >
> >
> >
> > Hi Kara,
> >
> > A TCA with less antihistamine activity might be enough, I would try Nortriptyline. Trazodone might be worth trying again at lower doseages. The AP Risperdal taken at low doseage might also be worth a shot.
> >
> > Cheers,
> > Paul.
> >
>
> Hi Panda, (can't call you Paul yet - I'm just not used to it yet)
>
> Nort. was one of the most stimulating meds I've ever taken. I know most people can take it for sleep - but definitely not me. I don't remember how much trazadone I took but it might be worth trying again. Risperdal sounds intriguing - something I hadn't considered yet. Is it one of the newer APs? I'll have to read up on it more. Thanks!
>
> BTW, How are you doing? Last I heard you had hit a bit of a rough spot yourself. Are you feeling better now?
>
> -K
>
>

Hi Kara,

I am fine now, thanks for asking. :)

A little Amitriptyline might be worth trying, it falls half way between Nortriptyline & Doxepin as far as sedation & appetite is concerned.

Trazodone & Serzone are interesting because they are 5-HT2A antagonists which gives high quality sleep & they are 5-HT2C agonists which is believed to supress appetite. Most 5-HT2A antagonists tend to be 5-HT2C antagonists too. The drugs that are equipotent 5-HT2A & C antagonist as well as being H1 antagonists, such as Remeron & Zyprexa, tend to cause the most weight gain.

Cheers,
Paul.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sad Panda thread:388936
URL: http://www.dr-bob.org/babble/20040909/msgs/389658.html